MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00557021
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that jagwire revolution guidewire was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2020.According to the complainant, during the procedure, jagwire revolution guidewire was advanced through the working channel of sphincterotome and as the technician was manipulating the wire through ampulla the guidewire coating peeled off and corewire was broken.The procedure was completed with a different manufacturers guidewire.There were no reported patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (initial reporter address): (b)(6).Block h6 (device codes): problem code 1069 captures the reportable event of corewire break.Block h10: visual analysis of the device revealed the core wire was broken at the distal tip.The complaint was confirmed.In addition, ptfe was peeled and distal tip was bent.It is likely the failure modes observed could have been caused due to interaction of the jagwire revolution and the sphincterotome while it was advancing through the working channel during the cannulation.This interaction could lead to the distal tip becoming bent and peeled.Once the tip was peeled, this causes the device to lose some of its lubricity properties, which may cause extra force to be applied which could have led to the wire bending and then it broke.Based on all gathered information and the analysis performed to the returned product, it was concluded that the investigation conclusion code of this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that jagwire revolution guidewire was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6), 2020.According to the complainant, during the procedure, jagwire revolution guidewire was advanced through the working channel of sphincterotome and as the technician was manipulating the wire through ampulla the guidewire coating peeled off and corewire was broken.The procedure was completed with a different manufacturers guidewire.There were no reported patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
JAGWIRE REVOLUTION
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10822185
Report Number3005099803-2020-05257
Device Sequence Number3681074
Product Code OCY
UDI-Device Identifier08714729934998
UDI-Public08714729934998
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberM00557021
Device Catalogue Number56480
Device Lot Number0024922686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight78